What is it?

Tardive dyskinesia (TD) is a side effect of antipsychotic medications used to treat schizophrenia and other medical conditions. These medications include haloperidol, Fluphenazine, Risperidone and Olanzapine. TD does not develop in everyone who takes these drugs, but if it happens, it could be irreversible. Tardive dyskinesia presents as jerky body or face movements, without the person being able to control them.

82 Alikes with Subacute dyskinesia due to drugs

Learn from others
who are experiencing
Subacute dyskinesia due to drugs.

Additional names

This group contains additional names:
- Tardive Dyskinesia

Signs & symptoms

Symptoms include stiff, jerky body or face movements the person can’t control such as sticking out the tongue, chewing, lips smacking, puffing the cheeks, frowning, grunting, tapping the feet, hip thrusting, swaying the body from side to side.

Diagnosis

Diagnosis is based upon findings from medical history and physical examination.

Treatment

Treatment may include lowering the dose, adding another medication as an antidote, switch to a different drug.

☝️ This is not a substitute for professional medical advice. Please consult with your physician before making any medical decision.

Learn more about our editorial process for content accuracy.

Alike Wisdom

Instantly get answers to medical questions with our AI, built from the collective wisdom of our community facing similar experiences

Thank you! Your submission has been received!

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free